# SDR CA100709006

- Difficulty date: July 5, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 18,414 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: LW16740
- Condition: Fragmented
- Location: Cylinder
- Part time: 1,447 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

ACFT RETURNED TO DEPARTURE AIRPORT WITH ROUGH RUNNING AND PARTIAL POWER LOSS ON LT ENGINE. MX FOUND "0" COMPRESSION IN NR 3 CYLINDER DURING DPT CHECK. AFTER NR 3 CYLINDER REMOVAL FOUND EXHAUST VALVE DESTROYED AND VALVE HEAD MISSING.  SMALL PORTION OF VALVE IMBEDED INTO CYLINDER COMPRESSION CHAMBER HEAD AND SEVERE GOUGING ON THE PISTON COMBUSTION SURFACE.  FURTHER INVESTIGATION ALSO REVEALED TURBOCHARGER TURBINE BLADE DAMAGE.  NR 3 CYL ASSY AND TURBOCHARGER REPLACED AND ENGINE OPS CHECKED SERVICEABLE.
